Volume 25, issue 7 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26, 1 issue

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
On the monopole Lefschetz number of finite-order diffeomorphisms

Jianfeng Lin, Daniel Ruberman and Nikolai Saveliev

Geometry & Topology 25 (2021) 3591–3628
Abstract

Let K be a knot in an integral homology 3–sphere Y and Σ the corresponding n–fold cyclic branched cover. Assuming that Σ is a rational homology sphere (which is always the case when n is a prime power), we give a formula for the Lefschetz number of the action that the covering translation induces on the reduced monopole homology of Σ. The proof relies on a careful analysis of the Seiberg–Witten equations on 3–orbifolds and of various η–invariants. We give several applications of our formula: (1) we calculate the Seiberg–Witten and Furuta–Ohta invariants for the mapping tori of all semifree actions of n on integral homology 3–spheres; (2) we give a novel obstruction (in terms of the Jones polynomial) for the branched cover of a knot in S3 being an L–space; and (3) we give a new set of knot concordance invariants in terms of the monopole Lefschetz numbers of covering translations on the branched covers.

Keywords
monopole, Seiberg–Witten, instantons, Floer homology, Furuta–Ohta invariant, $4$–manifold
Mathematical Subject Classification
Primary: 57R57
Secondary: 57K10, 57K31, 57K41, 57R58
References
Publication
Received: 11 May 2020
Revised: 18 December 2020
Accepted: 23 December 2020
Published: 25 January 2022
Proposed: Simon Donaldson
Seconded: Ciprian Manolescu, András I Stipsicz
Authors
Jianfeng Lin
Yau Mathematical Sciences Center
Tsinghua University
Beijing
China
Daniel Ruberman
Department of Mathematics
Brandeis University
Waltham, MA
United States
Nikolai Saveliev
Department of Mathematics
University of Miami
Coral Gables, FL
United States